Improved results on planar Kirchhoff-type elliptic problems with critical exponential growth

Abstract

In this paper, we prove the existence of nontrivial solutions and Nehari-type ground-state solutions for the following Kirchhoff-type elliptic equation:

$$\begin{aligned} {\left\{ \begin{array}{ll} -m(\Vert \nabla u\Vert _2^2)\Delta u=f(x,u), \;\;&{} \text{ in } \ \ \Omega ,\\ u= 0, \;\;&{} \text{ on } \ \ \partial \Omega , \end{array}\right. } \end{aligned}$$

where \(\Omega \subset \mathbb {R}^2\) is a smooth bounded domain, \(m:\mathbb {R}^+\rightarrow \mathbb {R}^+\) is a Kirchhoff function, and f has critical exponential growth in the sense of Trudinger–Moser inequality. We develop some new approaches to estimate precisely the minimax level of the energy functional and prove the existence of Nehari-type ground-state solutions and nontrivial solutions for the above problem. Our results improve and extend the previous results. In particular, we give a more precise estimation than the ones in the existing literature about the minimax level, and also give a simple proof of a known inequality due to P.L. Lions.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Alves, C.O., Cassani, D., Tarsi, C., Yang, M.B.: Existence and concentration of ground state solutions for a critical nonlocal Schrödinger equation in \(\mathbb{R}^2\). J. Differ. Equ. 261, 1933–1972 (2016)

    Article  Google Scholar 

  2. 2.

    Alves, C.O., Amiri, H.K.: Existence and multiplicity of positive solutions for a class of Kirchhoff Laplacian type problems. J. Math. Phys. 60, 101503 (2019)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Alves, C.O., Figueiredo, G.M.: Existence of positive solution for a planar Schrödinger-Poisson system with exponential growth. J. Math. Phys. 60, 011503, 13 (2019)

  4. 4.

    Alves, C.O., Germano, G.F.: Ground state solution for a class of indefinite variational problems with critical growth. J. Differ. Equ. 265, 444–477 (2018)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Chen, S.T., Tang, X.H.: Berestycki-Lions conditions on ground state solutions for Kirchhoff-type problems with variable potentials. J. Math. Phys. 60(12) (2019)

  6. 6.

    Chen, S.T., Tang, X.H.: On the planar Schrödinger–Poisson system with the axially symmetric potentials. J. Differ. Equ. 268, 945–976 (2020)

    Article  Google Scholar 

  7. 7.

    Chen, S.T., Tang, X.H.: Axially symmetric solutions for the planar Schrödinger–Poisson system with critical exponential growth. J. Differ. Equ. 269, 9144–9174 (2020)

    Article  Google Scholar 

  8. 8.

    Chen, S., Zhang, B., Tang, X.: Existence and non-existence results for Kirchhoff-type problems with convolution nonlinearity. Adv. Nonlinear Anal. 9(1), 148–167 (2020)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Chen, W., Yu, F.: On a nonhomogeneous Kirchhoff-type elliptic problem with critical exponential in dimension two. Appl. Anal. https://doi.org/10.1080/00036811.2020.1745778

  10. 10.

    Deng, Y.B., Peng, S.J., Shuai, W.: Existence and asymptotic behavior of nodal solutions for the Kirchhoff-type problems in \(\mathbb{R}^3\). J. Funct. Anal. 269, 3500–3527 (2015)

    MathSciNet  Article  Google Scholar 

  11. 11.

    de Figueiredo, D.G., Miyagaki, O.H., Ruf, B.: Elliptic equations in \({ R}^2\) with nonlinearities in the critical growth range. Calc. Var. Partial Differ. Equ. 3, 139–153 (1995)

    Article  Google Scholar 

  12. 12.

    Figueiredo, G.M., Severo, U.B.: Ground state solution for a Kirchhoff problem with exponential critical growth. Milan J. Math. 84, 23–39 (2016)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Figueiredo, G.M., Ikoma, N., Júnior, J.R.S.: Existence and concentration result for the Kirchhoff type equations with general nonlinearities. Arch. Ration. Mech. Anal. 213, 931–979 (2014)

    MathSciNet  Article  Google Scholar 

  14. 14.

    He, X.M., Zou, W.M.: Existence and concentration behavior of positive solutions for a Kirchhoff equation in \(\mathbb{R}^3\). J. Differ. Equ. 2, 1813–1834 (2012)

    Article  Google Scholar 

  15. 15.

    Ji, C., Fang, F., Zhang, B.L.: A multiplicity result for asymptotically linear Kirchhoff equations. Adv. Nonlinear Anal. 8, 267–277 (2019)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Lions, P.L.: The concentration-compactness principle in the calculus of variations. The limit case. I. Rev. Mat. Iberoamericana, 1, 145–201 (1985)

  17. 17.

    Lu, S.S.: Multiple solutions for a Kirchhoff-type equation with general nonlinearity. Adv. Nonlinear Anal. 7, 293–306 (2018)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Kirchhoff, G.: Mechanik. Teubner, Leipzig (1883)

    Google Scholar 

  19. 19.

    Lam, N., Lu, G.Z.: Existence and multiplicity of solutions to equations of \(N\)-Laplacian type with critical exponential growth in \(\mathbb{R}^N\). J Funct. Anal. 262, 1132–1165 (2012)

    MathSciNet  Article  Google Scholar 

  20. 20.

    Lions, J.L.: On some questions in boundary value problems of mathematical physics. North-Holland Math. Stud. 30, 284–346 (1978)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Li, Y.H., Li, F.Y., Shi, J.P.: Existence of a positive solution to Kirchhoff type problems without compactness conditions. J. Differ. Equ. 253, 2285–2294 (2012)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Li, G.B., Ye, H.: Existence of positive ground state solutions for the nonlinear Kirchhoff type equations in \(\mathbb{R}^3\). J. Differ. Equ. 257, 566–600 (2014)

    Article  Google Scholar 

  23. 23.

    Mingqi, X., Radulescu, V.D., Zhang, B.L.: Fractional Kirchhoff problems with critical Trudinger–Moser nonlinearity. Calc. Var. Partial Differ. Equ. 58, 57, 27 pp (2019)

  24. 24.

    Mingqi, X., Radulescu, V.D., Zhang, B.: A critical fractional Choquard–Kirchhoff problem with magnetic field. Commun. Contemp. Math. 21, 1850004, 36 pp (2019)

  25. 25.

    Mingqi, X., Radulescu, V., Zhang, B.L.: Nonlocal Kirchhoff problems with singular exponential nonlinearity. Appl. Math. Opt. https://doi.org/10.1007/s00245-020-09666-3

  26. 26.

    Xiang, M., Zhang, B., Radulescu, V.D.: Superlinear Schrödinger–Kirchhoff type problems involving the fractional p-Laplacian and critical exponent. Adv. Nonlinear Anal. 9, 690–709 (2020)

    MathSciNet  Article  Google Scholar 

  27. 27.

    Moser, J.: A sharp form of an inequality by \(N\). Trudinger, Ind. Univ. Math. J. 20, 1077–1092 (1971)

  28. 28.

    Pohozaev, S.I.: A certain class of quasilinear hyperbolic equations, Mat. Sb. (N.S.) 96 152–168 (1975)

  29. 29.

    Silva, E.A.B., Vieira, G.F.: Quasilinear asymptotically periodic Schrödinger equations with critical growth. Calc. Var. Partial Differ. Equ. 39, 1–33 (2010)

    Article  Google Scholar 

  30. 30.

    Sun, J.J., Tang, C.L.: Existence and multiplicity of solutions for Kirchhoff type equations. Nonlinear Anal. 74, 1212–1222 (2011)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Tang, X.H., Cheng, B.T.: Ground state sign-changing solutions for Kirchhoff type problems in bounded domains. J. Differ. Equ. 261, 2384–2402 (2016)

    MathSciNet  Article  Google Scholar 

  32. 32.

    Tang, X.H., Chen, S.T.: Ground state solutions of Nehari–Pohozaev type for Kirchhoff-type problems with general potentials. Calc. Var. Partial Differ. Equ. 56, 110, 25pp (2017)

  33. 33.

    Zhang, J.J., Costa, D.G., do Ò, J.M.: Existence and concentration of positive solutions for nonlinear Kirchhoff-type problems with a general critical nonlinearity. Proc. Edinb. Math. Soc. 61, 1023–1040 (2018)

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Xianhua Tang.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

This work is partially supported by the National Natural Science Foundation of China (No: 11971485), (No: 12001542).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Chen, S., Tang, X. & Wei, J. Improved results on planar Kirchhoff-type elliptic problems with critical exponential growth. Z. Angew. Math. Phys. 72, 38 (2021). https://doi.org/10.1007/s00033-020-01455-w

Download citation

Keywords

  • Kirchhoff problem
  • Critical exponential growth
  • Trudinger–Moser inequality
  • Nehari-type ground-state solution

Mathematics Subject Classification

  • 35J20
  • 35J62
  • 35Q55